How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Health
Satisfied Customers: 10338
Experience:  14 years as clinician in the field of Family Practice
13781349
Type Your Health Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

I have been on lipator couple of months 3 xs a week and I am

Customer Question

I have been on lipator for a couple of months 3 xs a week and I am noticing the day after I take it I often get throbbing pain in my legs mainly behind my knees, it is a throbbing ache - not unbearable but miserably annoying. should I be concerned
JA: Thanks. Can you give me any more details about your issue?
Customer: like what, I had my gall bladder out after a really attack in November - in diagnosing my gall bladder problem they first were ruling out hear and they found that at 55 years old I had a calcium score of 250 so the hear doctor wanted me on lipator but since my cholesterol was not bad and I really didn't want to go on a statin he told me to take it 3 xs a week. so that is what I have been doing. Im about 50lbs overweight but I workout 5 to 6 days a week mainly aerobic activities. I don't want to over react to the pain but it is very annoying -when you rub muscle even more annoying.
JA: OK got it. Last thing — Health Professionals generally expect a deposit of about $32 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 11 months ago.
Category: Health
Expert:  Anthony Bray, MD replied 11 months ago.

Hello!

It is possible that you may have pain related to the Lipitor but you are on a gentle reimen at 3 days per week..'

I suggest talk with your doctor..

I would suggest trying going OFF the Lipitor and watching this pain pattern>> see if stopping the Lipitor helps...

Lipitor or other cholesterol regimen is very LONG TERM so going OFF for the next several months would not make much difference as to vascular atherosclerosis

If muscle pain then your doctor may consider checking muscle enzyme test to see if that might be elevated..

Pain behind the knee could also potentially arise from the knee JOINT..

So I would keep those factors in mind..

If you do need measures to lower cholesterol then there are other options than the statins... ( the statins are the strongest to lower the "bad" cholesterol or LDL fraction which is why they tend to be first choice but there are other options to lower it if you need...

I hope that this information is helpful for you. Let me know if you have further questions. I will be happy to get back with you. If my answer has been helpful and to your satisfaction then please remember to leave positive feedback. Thank You and Best Regards,

Anthony Bray MD